I just called the doctor......

Discussion in 'Fibromyalgia Main Forum' started by NyroFan, Jun 23, 2006.

  1. NyroFan

    NyroFan New Member

    I just called the doctor...I can not take this daily pain any more. I left a message that I had requested Elavil 25mg. a while back for pain and sleep.

    During my next visit he decided on his own to jack it up to 50mg. Well it helps with pain and sleep. I was taking it for that reason.

    So, i got a brainstorm. Why not take the 50mg at night and then also take 50mg. of Elavil for the day? I tolerate it very well and it seems better than asking for the patch again.

    He will call me tonight with his decision. I really hope it is a 'yes' or I'm going to have to ask him for the patch.
    I really put on a brave front, but I have to fact it: I am failing at managing the pain.

    Anyone else try the daytime Elavil?

    thanks,


    nyrofan
  2. doxielover70

    doxielover70 New Member

    At nighttime. I don't think I could function with anymore than that. However the last couple nights I have been waking up and wonder if maybe I need to ask the dr about taking more. I hope that your Dr agrees to up you if it works well for you.
  3. optimistic1

    optimistic1 New Member

    I wish you much luck and I hope your Doc will help you one way or another.

    I too, am taking a smaller dose of Elevil and I find its no longer enough. It agrees with me so I too, will ask for a larger dose.

    Blessings,

    Arlene
  4. tonakay

    tonakay New Member

    Good luck, hope the doc does good for you.....

    Hugz,
    Tona
  5. findmind

    findmind New Member

    Hi dear one,

    I feel certain the dr. will do that for you...Elavil is fairly benign in those that tolerate it well, as you seem to.

    However, my SO took Elavil at nite and Effexor in day, as effexor has a slight "energizing" effect to it and she did very well with it.

    UNTIL she got very severe restless leg syndrome and she had to start withdrawing from the Elavil.

    Dr. I. Jon Russell, an FM researcher from the U. of TX Health Science Center in San Antonio told a group of patients at a seminar way back in 1997 or so that they should STOP Elavil every once in a while because it affects the red blood cells in some way, and they need to recover.

    Has anyone else heard about this? Would pharmacists know of this effect? Rheumys might, but not sure.

    Good luck in your quest for feeling better!!

    findmind
  6. jbennett2

    jbennett2 New Member

    I used to take 100 mg. combined with 40 mg. of Librium for sleep. Worked well, until the Elavil caused an allergic reaction - or so my LLMD thinks, I don't agree with him.
    Now I'm on only the Librium and it doesn't work nearly as well. I typically sleep about 5 hrs. a night. Used to sleep 8.
  7. NyroFan

    NyroFan New Member

    I just called the drug store and he is only putting me on 50mg. during the day and 50mg. at night. I had asked him for 100 and 100. He pooh-pooh the idea and said just have the pharmacy call him. Well, ti is a 100mg. increase.
    He seemed reluctant until I told him I wanted to avoid the narcs as much as I could. That he understood. So--my old pharmacy went out of business and sent all of us the Wegran's supermarket/pharmacy. I transferred all over.
    Now let's see what happens.

    nyrofan